Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 52, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 15, 2013, 4:55 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2013, 4:55 PM MST (23:55 UTC)
- Expired
- Sep 15, 2013, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 118 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924
WGUS55 KFGZ 152355
FFWFGZ
AZC005-160245-
/O.NEW.KFGZ.FF.W.0052.130915T2355Z-130916T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
455 PM MST SUN SEP 15 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 745 PM MST
* AT 450 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE
WARNED AREA...INCLUDING SLOT CANYONS WEST OF PAGE.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BUCKSKIN
GULCH...PARIA RIVER AND COYOTE WASH.
SLOT CANYONS ARE ESPECIALLY DANGEROUS IN HEAVY RAIN. IT TAKES ONLY
BRIEF HEAVY RAIN FOR SLOT CANYONS TO BECOME INUNDATED WITH DEEP
FLOWING WATER.
&&
LAT...LON 3694 11165 3689 11168 3687 11208 3701 11205
3701 11174
$$
KD2 follow-up statements
392
WGUS75 KFGZ 160127
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
627 PM MST SUN SEP 15 2013
AZC005-160245-
/O.CON.KFGZ.FF.W.0052.000000T0000Z-130916T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
627 PM MST SUN SEP 15 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
AT 624 PM MST...HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA.
STILL...RUNOFF FROM PREVIOUS STORMS WILL CONTINUE THE FLASH FLOOD
THREAT THROUGH EARLY THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BUCKSKIN
GULCH...PARIA RIVER AND COYOTE WASH.
SLOT CANYONS ARE ESPECIALLY DANGEROUS IN HEAVY RAIN. IT TAKES ONLY
BRIEF HEAVY RAIN FOR SLOT CANYONS TO BECOME INUNDATED WITH DEEP
FLOWING WATER.
&&
LAT...LON 3694 11165 3689 11168 3687 11208 3701 11205
3701 11174
$$
KD938
WGUS75 KFGZ 160243
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
743 PM MST SUN SEP 15 2013
AZC005-160252-
/O.EXP.KFGZ.FF.W.0052.000000T0000Z-130916T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
743 PM MST SUN SEP 15 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
RAIN HAS ENDED OVER THE PARIA RIVER BASIN AND THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3694 11165 3689 11168 3687 11208 3701 11205
3701 11174
$$
MASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:30 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 15, 2:30 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN SEP 15 2013 .SYNOPSIS...DRIER AIR WILL SLOWLY FILTER INTO NORTHERN ARIZONA OVER THE NEXT SEVERAL DAYS. EXPECT DECREASING THUNDERSTORM ACTIVITY... CONFINED MAINLY TO THE AFTERNOON AND EVENING HOURS. && .DISCUSSION...AS EXPECTED DRIER TODAY WITH ONLY ISOLATED THUNDERSTORM ACTIVITY BEING OBSERVED OVER THE BULK OF NORTHERN ARIZONA DURING THE AFTERNOON...SCATTERED RIGHT ALONG THE NEW MEXICO BORDER. ACTIVITY SHOULD MOSTLY END DURING THE EVENING HOURS LEAVING BEHIND PARTLY CLOUDY TO CLEAR SKIES OVERNIGHT. OTHERWISE...FOR MONDAY THROUGH FRIDAY...THE GREAT BASIN LOW WILL EXIT WITH A SERIES OF WEAK WEATHER DISTURBANCES BRUSHING NORTHERN ARIZONA. THE MAIN IMPACT WILL BE TO SHIFT THE WINDS ALOFT TO A MORE WESTERLY DIRECTION WITH EVEN DRIER AIR MOVING INTO THE STATE. STILL...MODELS SUGGEST THAT ENOUGH MOISTURE WILL REMAIN FOR A FEW ISOLATED STORMS MONDAY AFTERNOON OVER THE HIGHER TERRAIN AND ALONG THE ARIZONA/NEW MEXICO. BY TUESDAY...ISOLATED STORM ACTIVITY WILL BE CONFINED TO THE ARIZONA/NEW MEXICO BORDER REGION. FOR NEXT WEEKEND...A STRONGER LOW PRESSURE SYSTEM LOOKS TO APPROACH THE WESTERN STATES BRINGING SLIGHTLY COOLER TEMPERATURES ALONG WITH SOME BREEZY WINDS. MOISTURE WILL BEGIN TO INCREASE ACROSS THE REGION WITH SHOWERS POSSIBLY RETURNING TO NORTHERN ARIZONA. && .AVIATION...FOR THE 00Z PACKAGE...ISOLD SHRA/TSRA MAINLY OVER THE HIGHER TERRAIN...DISSIPATING BY 02Z-04Z. PRIMARILY VFR CONDITIONS EXPECTED...WITH LOCALIZED MVFR IN STRONGER STORMS. ISOLATED SHRA/TSRA REDEVELOPING AFTER 18Z MONDAY...MAINLY OVER HIGHER TERRAIN EAST OF A KGCN-KFLG-KPAN LINE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCCOLLUM AVIATION.......JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:53 PM MST | Special Weather Statement | FGZ | 52 min | |
| Sep 14, 7:52 PM MST | Areal Flood Advisory | FGZ | Gila | 83 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.